Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 30, 2019, 4:07 PM CDT for Carroll County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2019, 4:07 PM CDT (21:07 UTC)
- Expired
- Apr 30, 2019, 4:33 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Carroll County, AR
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:02 PM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
053
WFUS54 KTSA 302107
TORTSA
ARC015-302145-
/O.NEW.KTSA.TO.W.0018.190430T2107Z-190430T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
407 PM CDT Tue Apr 30 2019
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northwestern Carroll County in northwestern Arkansas...
* Until 445 PM CDT.
* At 406 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles south of Beaver, moving northeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Eureka Springs... Beaver...
Grandview... Pleasant Ridge...
Oak Hill... Busch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3635 9378 3645 9387 3650 9386 3650 9349
TIME...MOT...LOC 2106Z 229DEG 33KT 3643 9378
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$1 follow-up statement
945
WWUS54 KTSA 302133
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
433 PM CDT Tue Apr 30 2019
ARC015-302143-
/O.CAN.KTSA.TO.W.0018.000000T0000Z-190430T2145Z/
Carroll AR-
433 PM CDT Tue Apr 30 2019
...THE TORNADO WARNING FOR NORTHWESTERN CARROLL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.
LAT...LON 3635 9378 3645 9387 3650 9386 3650 9349
TIME...MOT...LOC 2131Z 229DEG 33KT 3659 9355
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:39 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 30, 3:39 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
339 PM CDT Tue Apr 30 2019
.DISCUSSION...
Active late April severe weather ongoing with numerous warnings at
this time. Surface boundary has remained quasi-stationary from
parts of northeast OK just north of Tulsa into southwestern OK,
with discrete/semi-discrete thunderstorms within the large warm
sector across the region. Southwesterly 0-6km bulk shear on the
order of 40-50 kts has been favorable for rotating supercells both
near and ahead of the surface boundary, and this will persist
through the remainder of the afternoon. Bulk of CAM solutions
suggests that the activity will eventually develop into a few
lines/clusters of storms, with the activity eventually surging
east/southeast into parts of western Arkansas and southeast OK.
Deep-layered southwesterly flow parallel to the surface boundary
along with unseasonably high PWATs on the order of 2 inches will
also result in areas of heavy rainfall and flooding. A Flash Flood
Watch will remain in effect through the night, and later shifts
may need to extend into Wednesday if deemed necessary.
Coverage/severity of convection on Wednesday remains quite
uncertain at this time. While ongoing convection early Wednesday
may work over the atmosphere to some degree, atmospheric
conditions will remain favorable tomorrow afternoon for additional
severe weather.
Weather pattern will remain active late week with the forecast
area remaining along the southerly edge of the stronger
westerlies. Storm chances appear to favor the southern portions of
the region during the Thursday/Friday time-frame. Low storm chance
were maintained for most of the extended forecast as the active
westerly/northwesterly upper flow persists.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 79 63 76 / 90 40 50 50
FSM 66 80 65 79 / 90 60 60 60
MLC 65 78 64 79 / 90 60 60 50
BVO 61 78 59 72 / 80 40 60 30
FYV 64 77 62 76 / 90 60 50 60
BYV 63 79 62 76 / 90 60 50 60
MKO 64 79 63 77 / 90 50 50 50
MIO 63 78 61 73 / 80 50 60 50
F10 65 78 63 78 / 90 50 50 50
HHW 66 79 65 78 / 80 60 70 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Wednesday morning for OKZ049-053>076.
AR...Flash Flood Watch through Wednesday morning for ARZ001-002-010-
011-019-020-029.
&&
LONG TERM....18Hazardous weather outlook, Apr 30, 1:12 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
112 PM CDT Tue Apr 30 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
112 PM CDT Tue Apr 30 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
...Severe Weather Ongoing with Flooding Possible This Afternoon into Tonight...
...Flash Flood Watch in Effect Through Tonight...
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northeast Oklahoma this afternoon with storms
developing across western Arkansas through tonight.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Storms are forming along a stalled boundary across northeast Oklahoma this afternoon.
These storms pose a tornado threat for portions of northeast
Oklahoma. Storms are also forming across southeast Oklahoma into
west central Arkansas. The airmass is moderately unstable and the
low level and deep layer wind fields support severe storms,
including tornadoes. The main threats will likely be damaging
winds and tornadoes over the next several hours. The storms will
likely form into a squall line by tonight with the main threat
possibly transitioning to damaging winds.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential.
FRIDAY through MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances are forecast to continue into Wednesday with
the greater potential shifting into southeast Oklahoma and Northwest
Arkansas Wednesday afternoon and night. Large hail, damaging winds
and very heavy rainfall will again be possible in the stronger
storms.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management officials should be prepared for the
potential of severe weather and flooding today into Wednesday.
weather.gov/tulsa contains additional information.
CORFIDIIn the hours before
Special weather statement, Apr 30, 1:19 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
119 PM CDT Tue Apr 30 2019
OKZ060-065-066-301845-
Tulsa OK-Okmulgee OK-Okfuskee OK-
119 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE...SOUTH CENTRAL
TULSA AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 145 PM CDT...
At 119 PM CDT, a strong thunderstorm was located 6 miles southeast of
Okfuskee, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Okmulgee... Okfuskee...
Beggs... Preston...
Okmulgee State Park... Pharoah...
Bald Hill... Liberty...
Hectorville...
This includes Interstate 40 in Oklahoma between mile markers 228 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3564 9620 3564 9619 3565 9619 3594 9596
3581 9577 3573 9577 3572 9575 3540 9613
3552 9630
TIME...MOT...LOC 1819Z 218DEG 39KT 3553 9616Local storm report, Apr 30, 1:28 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 5 NW GROVE 36.64N 94.83W
04/30/2019 E1.25 INCH DELAWARE OK PUBLIC
&&
RJSLocal storm report, Apr 30, 2:36 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TORNADO 1 SW BALD HILL 35.73N 95.85W
04/30/2019 OKMULGEE OK TRAINED SPOTTER
MULTIPLE REPORTS OF A ROPE TORNADO
&&
RJSLocal storm report, Apr 30, 3:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO LENAPAH 36.85N 95.64W
04/30/2019 NOWATA OK STORM CHASER
STORM CHASER REPORTED LARGE TORNADO NEAR LENAPAH AROUND
3PM. PICTURE RECEIVED VIA SOCIAL MEDIA.
0300 PM TSTM WND GST TALALA 36.53N 95.70W
04/30/2019 M65.00 MPH ROGERS OK MESONET
WIND GUST OF 65 MPH MEASURED BY THE OKLAHOMA MESONET.
0338 PM TSTM WND DMG 2 NW TALALA 36.55N 95.73W
04/30/2019 ROGERS OK BROADCAST MEDIA
NOWATA FIRE DEPT REPORTS DAMAGE NORTHWEST OF TALALA WITH
2 HOMES DAMAGED. THEY HAVE NOT HEARD OF INJURIES.
&&
SJCLocal storm report, Apr 30, 3:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 2 NW WAGONER 35.98N 95.39W
04/30/2019 WAGONER OK STORM CHASER
STORM CHASER REPORTED A TORNADO NORTHWEST OF WAGONER.
0308 PM TORNADO 6 N WAGONER 36.05N 95.37W
04/30/2019 WAGONER OK AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED A TORNADO 6 MILES NORTH
OF WAGONER NORTH OF 714 ROAD.
&&
SJCLocal storm report, Apr 30, 4:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 NW TALALA 36.55N 95.73W
04/30/2019 ROGERS OK BROADCAST MEDIA
POWER LINES DOWN NORTHWEST OF TALALA ALONG SOUTH 4100
ROAD BETWEEN E 0300 AND E 290 JUST WEST OF HIGHWAY 169.
PICTURE RECEIVED VIA SOCIAL MEDIA.
&&
SJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:34 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 18 hr |
| Apr 30, 1:08 PM CDT | Tornado Warning | TSA | Madison | 30 min |
| Apr 30, 1:27 PM CDT | Tornado Warning | TSA | Madison | 20 min |
| Apr 30, 3:11 PM CDT | Tornado Warning | TSA | Washington | 49 min |
| Apr 30, 3:51 PM CDT | Tornado Warning | TSA | Benton | 39 min |
| Apr 30, 3:58 PM CDT | Tornado Warning | TSA | Benton, Washington | 47 min |
| Apr 30, 4:25 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Apr 30, 4:40 PM CDT | Tornado Warning | TSA | Benton, Carroll | 50 min |
| Apr 30, 5:18 PM CDT | Special Weather Statement | TSA | Crawford | 27 min |
| Apr 30, 5:36 PM CDT | Tornado Warning | TSA | Benton, Washington | 39 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 28 min |
| Apr 30, 6:19 PM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Apr 30, 6:47 PM CDT | Special Weather Statement | TSA | Madison | 43 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.